Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 445, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2008, 12:17 AM CDT for Rogers County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 12:17 AM CDT (05:17 UTC)
- Expired
- Jun 16, 2008, 1:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Rogers County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:50 AM CDT | TSTM WND DMG | 1 S Oologah, OK | TREES UPROOTED AND LARGE TREE LIMBS DOWN IN AND AROUND THE OOLOGAH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 160517
SVRTSA
OKC131-160615-
/O.NEW.KTSA.SV.W.0445.080616T0517Z-080616T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 115 AM CDT
* AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CLAREMORE...MOVING
SOUTHEAST AT 7 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TIAWAH AND
CLAREMORE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3626 9544 3616 9544 3621 9575 3644 9577
3643 9544
TIME...MOT...LOC 0517Z 306DEG 6KT 3631 9555
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:02 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 15, 9:02 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT SUN JUN 15 2008
.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY ASSOCIATED WITH THE THUNDERSTORM
COMPLEX THAT ROLLED ACROSS PORTIONS OF MISSOURI
EARLIER TODAY. THIS BOUNDARY EXTENDS ACROSS NORTHERN
ARKANSAS ACROSS EXTREME NORTHEAST OKLAHOMA AND INTO
SOUTHEASTERN KANSAS. THESE THUNDERSTORMS WILL CONTINUE
TO MOVE TO THE SOUTH INTO THE MORE FAVORABLE AIRMASS.
LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
POSSIBLE THESE STORMS.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTHERN KANSAS AND NORTHERN OKLAHOMA TONIGHT AS THE LOW
LEVEL JET INCREASES TO NEAR 45 KNOTS. THESE THUNDERSTORMS
ARE EXPECTED TO FORM INTO A THUNDERSTORM COMPLEX AND MOVE
ACROSS THE AREA AS WELL. LARGE HAIL AND GUSTY WINDS WILL ALSO
BE A CONCERN WITH THESE STORMS.
HEAVY RAIN IS ALSO ANTICIPATED WITH 2 TO 4 INCHES OF
RAIN POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 86 66 83 / 80 50 30 50
FSM 68 88 66 85 / 90 40 40 50
MLC 69 89 68 84 / 40 30 40 40
BVO 66 84 63 83 / 90 50 30 50
FYV 64 82 60 80 / 90 50 40 40
BYV 63 80 60 79 / 90 50 40 20
MKO 68 87 66 82 / 70 40 30 50
MIO 64 82 61 81 / 90 50 20 30
F10 68 88 67 82 / 60 40 40 50
HHW 71 91 69 86 / 30 30 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...12
LONG TERM....10In the hours before
Local storm report, Jun 15, 11:19 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 2 S VAN BUREN 35.41N 94.35W
06/15/2008 SEBASTIAN AR COUNTY OFFICIAL
TREE DOWN ON I540
&&
PBSLocal storm report, Jun 15, 11:22 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND DMG FORT SMITH 35.39N 94.40W
06/15/2008 SEBASTIAN AR BROADCAST MEDIA
POWER LINES DOWN...SPARKING OVER GAS METER...SMELL OF GAS
1121 PM TSTM WND GST FORT SMITH 35.39N 94.40W
06/15/2008 M70 MPH SEBASTIAN AR ASOS
&&
PBSLocal storm report, Jun 15, 11:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST PANAMA 35.17N 94.67W
06/15/2008 E60 MPH LE FLORE OK EMERGENCY MNGR
1126 PM TSTM WND DMG FORT SMITH 35.39N 94.40W
06/15/2008 SEBASTIAN AR BROADCAST MEDIA
SMALL HOUSE PICKED UP AND BLOWN ACROSS STREET IN NORTH
FORT SMITH.
&&
PBSLocal storm report, Jun 15, 11:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG FORT SMITH 35.39N 94.40W
06/15/2008 SEBASTIAN AR BROADCAST MEDIA
UTILITY TRAILERS FROM HOME DEPOT BLOWN ONTO PHOENIX AVE.,
JUST NORTHWEST OF AIRPORT.
&&
PBSLocal storm report, Jun 15, 11:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG CHARLESTON 35.30N 94.04W
06/15/2008 FRANKLIN AR AMATEUR RADIO
TREES AND POWER LINES DOWN-MUCH OF CITY WITHOUT POWER
&&
PBSLocal storm report, Jun 15, 11:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL CLAREMORE 36.31N 95.62W
06/15/2008 E1.00 INCH ROGERS OK AMATEUR RADIO
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:05 PM CDT | Tornado Warning | TSA | Ottawa | 55 min |
| Jun 15, 7:21 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 54 min |
| Jun 15, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 78 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 75 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Jun 15, 9:10 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Jun 15, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 76 min |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 54 min |
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
| Jun 15, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 58 min |
| Jun 15, 10:39 PM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 66 min |
| Jun 15, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 15, 11:11 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers | 6 hr |
| Jun 15, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 64 min |
| Jun 15, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 94 min |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 15, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| Jun 16, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 95 min |
| Jun 16, 1:01 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 5 hr |
| Jun 16, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Jun 16, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 85 min |
| Jun 16, 2:02 AM CDT | Flash Flood Warning | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 4 hr |
| Jun 16, 2:16 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 31 min |
| Jun 16, 2:25 AM CDT | Flash Flood Warning | TSA | Mayes, Rogers, Wagoner | 4 hr |
| Jun 16, 2:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee | 56 min |
| Jun 16, 2:46 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 59 min |
| Jun 16, 3:07 AM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Jun 16, 3:16 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 16, 3:27 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee | 33 min |
| Jun 16, 3:52 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 53 min |
| Jun 16, 4:39 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 81 min |
| Jun 16, 5:10 AM CDT | Areal Flood Warning | TSA | Craig, Mayes, Nowata, Rogers | 6 hr |
| Jun 16, 5:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 hr |
| Jun 16, 5:54 AM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| Jun 16, 6:39 AM CDT | Special Weather Statement | TSA | Tulsa, Washington | 66 min |
| Jun 16, 7:44 AM CDT | Special Weather Statement | TSA | Craig, Creek, Delaware, Mayes, Okmulgee, Pawnee and 3 more | 61 min |
| Jun 16, 8:33 AM CDT | River Flood Warning | TSA | Muskogee | 4 days |
| Jun 16, 9:00 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 60 hr |
| Jun 16, 1:54 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 66 min |
| Jun 16, 1:57 PM CDT | River Flood Warning | TSA | Nowata | 12 hr |
| Jun 16, 2:26 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| Jun 16, 2:43 PM CDT | River Flood Warning | TSA | Creek | 72 hr |
| Jun 16, 2:46 PM CDT | River Flood Warning | TSA | Washington | 12 hr |
| Jun 16, 2:54 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 11 hr |
| Jun 16, 2:54 PM CDT | River Flood Warning | TSA | Tulsa | 6 hr |
| Jun 16, 3:18 PM CDT | Special Weather Statement | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 57 min |
| Jun 16, 4:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| Jun 16, 5:20 PM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 70 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.